Georgia, 2012Hail and Damaging Winds in Georgia, April 5, 2012
April 5, 2012 · NWS FFC · 3 events in 3 counties and zones
An upper level low began approaching the area combined with the continued above-average afternoon temperatures and increasing instability to allow widespread thunderstorms to develop. Many of these thunderstorms produced pea to penny sized hail, especially across north Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low began approaching the area combined with the continued above-average afternoon temperatures and increasing instability to allow widespread thunderstorms to develop. Many of these thunderstorms produced pea to penny sized hail, especially across north Georgia. A couple of these thunderstorms managed to reach severe levels.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 5, 1:00 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 5, 1:00 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
200 PM EDT THU APR 5 2012
.UPDATE...
NO SIGNIFICANT CHANGES MADE TO THE OVERALL FORECAST TRENDS BUT I
HAVE MADE SOME ADJUSTMENTS TO POPS...WEATHER AND WIND...MAINLY FOR
TIMING AND SUCH. INSTABILITY THIS AFTERNOON IS EXPECTED TO BE
MARGINAL TO MODERATE AT BEST...WITH LITTLE LOW LEVEL TO MID LEVEL
SHEAR EXPECTED...SO WIDESPREAD SEVERE WEATHER IS NOT LIKELY.
HOWEVER...WITH ADEQUATE LOW LEVEL FORCING AND THE APPROACHING
MID/UPPER LEVEL LOW...ISOLATED SEVERE STORMS ARE STILL A GOOD
POSSIBILITY.
&&
.PREV DISCUSSION... /ISSUED 740 AM EDT THU APR 5 2012/
SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...
UPPER LEVEL CLOSED LOW JUST WEST OF THE MISSISSIPPI WILL BEGIN
MOVING SOUTHEAST TODAY...CROSSING NORTH GEORGIA TONIGHT AND WINDING
UP VICINITY OF THE SAVANNAH RIVER VALLEY BY FRIDAY MORNING. SHOWERS
AND THUNDERSTORMS SHOULD BEGIN TO DEVELOP LATER THIS MORNING AND
INCREASE OVER THE CWA THIS AFTERNOON. WITH COLD 500MB
TEMPERATURES...STRONG MID LEVEL JET AND DAYTIME HEATING...A FEW OF
THE STORMS COULD BECOME SEVERE AND SPC HAS THE ENTIRE CWA IN A
SLIGHT RISK. HAIL AND DAMAGING WINDS SHOULD BE THE MAIN THREATS.
SHOWERS AND THUNDERSTORMS SHOULD BE DIMINISHING FROM THE WEST
TONIGHT AND BY FRIDAY MORNING MOSTLY EASTERN AREAS SHOULD HAVE ANY
SHOWERS AND THUNDERSTORMS AS THE LOW PUSHES OFF THE GEORGIA COAST.
HAVE GENERALLY FOLLOWED A COMPROMISE OF THE MAV/MET...FAVORING
WARMER NUMBERS FOR TODAY. NORTHWEST FLOW ALOFT AND EASTERLY LOW
LEVEL WINDS SHOULD GIVE FRIDAY AND FRIDAY NIGHT A RETURN TO COOL
TEMPERATURES.
41
LONG TERM /SATURDAY THROUGH WEDNESDAY/...
NORTHWEST FLOW ALOFT DOMINATES THROUGH THE LONG TERM. FRONTAL
PASSAGE ASSOCIATED WITH GREAT LAKES LOW PRESSURE SYSTEM FORECAST BY
GUIDANCE TO OCCUR SUNDAY INTO EARLY MONDAY MORNING. 00Z GFS AND 00Z
ECMWF BOTH HAVE FRONT ENTERING NW GEORGIA BETWEEN 12Z AND 18Z ON
SUNDAY WITH CWA CLEARANCE AROUND 06Z MONDAY. INSTABILITY IS MINIMAL
WITH THIS FRONT...WITH MUCAPE VALUES WELL BELOW 500 J/KG. COOLER AND
DRIER AIR WILL BE ON TAP FOR MONDAY. WILL HAVE TO WATCH FOR 500 MB
SHORTWAVE TROUGHS MOVING THROUGH THE CWA ON TUESDAY WITH THE
NORTHWEST FLOW. PRECIPITATION WILL DEPEND HEAVILY ON TIMING OF 500
MB SHORTWAVE TROUGHS AND AVAILABLE MOISTURE. 00Z ECMWF HINTS AT THE
DEVELOPMENT OF A 500 MB LOW THAT WILL MOVE ACROSS GEORGIA ON
WEDNESDAY...PREVIOUS RUN HAD A SIMILAR 500 MB LOW DEVELOP. 00Z GFS
KEEPS STRAIGHT NORTHWEST FLOW ON WEDNESDAY...WILL NEED TO CONTINUE
WATCHING FOR PRECIPITATION POTENTIAL.
10
PREV DISCUSSION...
AVIATION...
18Z UPDATE...
VFR CONDITIONS ARE EXPECTED OUTSIDE OF CONVECTION AREAWIDE THROUGH
06Z. WIDESPREAD MVFR CEILINGS ARE EXPECTED TO DEVELOP BETWEEN 04Z
AND 09Z...PREVAILING THROUGH 18Z. LOCAL IFR CEILINGS AND
VISIBILITIES ARE POSSIBLE BETWEEN 08Z AND 14Z...BUT I AM NOT
ANTICIPATING THIS TO OCCUR AT ANY OF THE TAF SITES. WEST WINDS
8-12KT WITH GUSTS 16-20KT WILL CONTINUE THROUGH 00Z THEN DIMINISH
INTO THE 6-10KT RANGE. WINDS WILL BECOME INCREASINGLY NORTHERLY
AFTER 00Z...BECOMING NORTHEAST BETWEEN 06Z AND 10Z ACROSS THE
FORECAST AREA. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
THROUGH 09Z ACROSS THE FORECAST AREA.
//ATL CONFIDENCE...18Z UPDATE
MEDIUM ALL ELEMENTS.
20
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 80 54 66 44 / 70 60 30 5
ATLANTA 78 55 67 50 / 70 60 10 5
BLAIRSVILLE 74 52 64 46 / 70 60 20 5
CARTERSVILLE 79 51 69 43 / 70 60 10 5
COLUMBUS 81 57 73 48 / 70 40 10 5
GAINESVILLE 78 53 65 46 / 70 60 20 5
MACON 82 56 71 42 / 70 60 20 5
ROME 79 52 72 45 / 70 60 10 5
PEACHTREE CITY 78 52 67 42 / 70 50 10 5
VIDALIA 82 61 71 48 / 70 60 30 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
20
Hazardous weather outlook, Apr 5, 10:55 AM EST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1155 AM EDT THU APR 5 2012
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1155 AM EDT THU APR 5 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE STORMS ARE EXPECTED.
.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING OUT OF THE MID MISSISSIPPI
RIVER VALLEY WILL TRACK SOUTHEAST THIS AFTERNOON AND INTO GEORGIA
TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THESE THUNDERSTORMS WILL BE GUSTY
WINDS...HAIL...AND LIGHTNING. DAMAGING WINDS OF 60 MPH AND UP TO
GOLF BALL SIZED HAIL ARE EXPECTED WITH THE SEVERE THUNDERSTORMS. THE
BEST CHANCE OF SEVERE WEATHER WILL BE FROM 2PM TO 10PM.
.DISCUSSION...
A LOW PRESSURE SYSTEM WILL SWEEP INTO GEORGIA TONIGHT. AHEAD OF THIS
SYSTEM...THE ATMOSPHERE WILL DESTABILIZE WITH DAYTIME HEATING AND
ALLOW FOR MODERATE INSTABILITY WITH CAPE VALUES UP TO 1500 J/KG. IN
ADDITION...AS THE LOW MOVES INTO THE AREA...TEMPERATURES ALOFT WILL
COOL ALSO HELPING TO CREATE SOME DESTABILIZATION. THIS INSTABILITY
COMBINED WITH THE MOISTURE ACROSS THE AREA WILL ALLOW FOR NUMEROUS
SHOWERS AND THUNDERSTORMS TO DEVELOP WITH SOME EXPECTED TO BECOME
SEVERE. LOW LEVEL SHEAR IS LOW SO THE OVERALL TORNADO THREAT IS
MINIMAL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE IS A CHANCE OF THUNDERSTORMS FOR FRIDAY ACROSS MAINLY EASTERN
GEORGIA BUT THE THREAT WILL DIMINISH THROUGH THE DAY AS THE LOW
PRESSURE SYSTEM PULLS OUT OF THE AREA. NO HAZARDOUS WEATHER IS
ANTICIPATED SATURDAY THROUGH WEDNESDAY AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THIS AFTERNOON AFTERNOON
AND EVENING.
In the hours before
Special weather statement, Apr 5, 2:14 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT THU APR 5 2012
GAZ081-082-094-052000-
314 PM EDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PEACH...BIBB AND CRAWFORD COUNTIES UNTIL 400 PM EDT...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FRIENDSHIP...MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PEACH...BIBB AND CRAWFORD COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE FRIENDSHIP...POWERVILLE...BYRON...
JACK BROWN ESTATES...WESLEYAN...CROSS KEYS...SKIPPERTON...RUTLAND...
PAYNE CITY AND MACON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3269 8394 3293 8370 3289 8365 3289 8360
3287 8358 3288 8357 3287 8355 3285 8353
3258 8381
TIME...MOT...LOC 1914Z 227DEG 13KT 3264 8384Special weather statement, Apr 5, 2:26 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EDT THU APR 5 2012
GAZ083-084-096-097-109-052015-
326 PM EDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TWIGGS...LAURENS...WILKINSON...BLECKLEY AND DODGE COUNTIES UNTIL
415 PM EDT...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF MAGNOLIA...MOVING NORTHEAST
AT 35 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TWIGGS...LAURENS...WILKINSON...BLECKLEY AND DODGE COUNTIES THROUGH
415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MAGNOLIA...BAILEYS PARK...PAULK...DUBOIS...EMPIRE...COCHRAN...
ROYAL...PORTER...COLEY STATION...RODDY...YONKERS...CHESTER...
GOLDSBORO...CARY AND REBIE. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3225 8335 3226 8336 3227 8335 3235 8344
3240 8349 3242 8348 3246 8350 3275 8308
3243 8287
TIME...MOT...LOC 1926Z 230DEG 28KT 3234 8353Special weather statement, Apr 5, 2:57 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT THU APR 5 2012
GAZ002>004-052030-
357 PM EDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...WALKER AND CATOOSA COUNTIES UNTIL 430 PM EDT...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CEDAR GROVE...MOVING EAST TO NORTHEAST
AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITFIELD...WALKER AND CATOOSA COUNTIES THROUGH 430 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CEDAR GROVE...COOPER
HEIGHTS...LAFAYETTE...LINWOOD...NOBLE...NAOMI...ROCK SPRING...BLUE
SPRING...BEAUMONT...WOOD STATION...MILL CREEK...ROCKY FACE AND TUNNEL
HILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3471 8498 3462 8543 3473 8547 3481 8544
3493 8506
TIME...MOT...LOC 1956Z 253DEG 21KT 3474 8535
16Special weather statement, Apr 5, 3:12 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT THU APR 5 2012
GAZ074-083>085-097-098-052115-
412 PM EDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WASHINGTON...TWIGGS...TREUTLEN...LAURENS...JOHNSON AND WILKINSON
COUNTIES UNTIL 515 PM EDT...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DEXTER...MOVING NORTHEAST AT 40 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WASHINGTON...TWIGGS...TREUTLEN...LAURENS...JOHNSON AND WILKINSON
COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE MONTROSE...DEXTER...CADWELL...ALLENTOWN...DANVILLE...RENTZ...
DUDLEY...CHAPPELLS MILL...NICKLESVILLE...HARLOW...EAST DUBLIN...
DUBLIN...TUCKERS CROSSROAD...MINTER AND BREWTON. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3272 8245 3268 8250 3265 8247 3264 8251
3258 8260 3254 8258 3230 8307 3258 8322
3253 8335 3263 8344 3314 8268 3288 8251
3282 8252 3276 8244
TIME...MOT...LOC 2012Z 245DEG 34KT 3248 8307Special weather statement, Apr 5, 3:14 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EDT THU APR 5 2012
GAZ102-052115-
414 PM EDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN STEWART COUNTY UNTIL 515 PM EDT...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF FLORENCE MARINA STATE PARK...
MOVING EAST AT 35 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
STEWART COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE OMAHA...FLORENCE MARINA STATE PARK...SANFORD...
PROVIDENCE CANYON STATE PARK...CHARLES...LOUVALE...WESTVILLE...
LUMPKIN...BROOKLYN...TROUTMAN AND RICHLAND. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3194 8497 3197 8497 3197 8504 3200 8507
3201 8506 3209 8506 3213 8507 3217 8503
3219 8464 3218 8463 3216 8465 3213 8464
3192 8466
TIME...MOT...LOC 2014Z 272DEG 32KT 3206 8526Special weather statement, Apr 5, 3:20 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT THU APR 5 2012
GAZ113-052045-
420 PM EDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN TOOMBS COUNTY UNTIL 445 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LYONS...MOVING NORTHEAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TOOMBS COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE PONDEROSA...OHOOPEE...SANTA CLAUS AND LYONS. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3212 8219 3209 8229 3225 8238 3232 8223
3225 8220 3222 8220 3218 8218 3215 8218
TIME...MOT...LOC 2021Z 247DEG 24KT 3221 8223Thunderstorm Wind, Laurens
- When
- April 5, 3:30 PM EST to 3:40 PM EST
- Where
- Laurens County, 0.69 mi N of Dublin to 1.35 mi WNW of Midway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 32.540, -82.900
The Laurens County 911 Center reported that several trees were blown down from near Dublin, to the northeast along Carter Road toward the county line.
Thunderstorm Wind, Emanuel
- When
- April 5, 4:11 PM EST to 4:30 PM EST
- Where
- Emanuel County, 1.35 mi WSW of Swainsboro to 3.87 mi NNW of Canoochee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 32.590, -82.350
The Emanuel County 911 Center and amateur radio operators reported that several trees were blown down between Swainsboro and Summertown. West Morning Street, West Church Street, McGarrh Mill Pond Road, and Lawrence Sherrod Road were all blocked by fallen trees.
Hail, Floyd
- When
- April 5, 9:10 PM EST to 9:20 PM EST
- Where
- Floyd County, Mt Berry to 0.69 mi N of Rome
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 34.280, -85.180
The Floyd County 911 Center reported that dime to quarter size hail fell in Rome and on the north side of Rome for about 10 minutes. The largest hail was on the north side of the city along Highway 27.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, April 5, 2012$157,000 · 1.75 in hail · 15 events
- Hail and Lightning Strike in North Carolina, April 5, 2012$200,000 · 1 in hail · 5 events
- Hail and Damaging Wind in South Carolina, April 5, 2012$70,000 · 1.75 in hail · 19 events
- Flash Flooding and Hail in Tennessee, April 5 to 6, 2012$33,000 · 1.5 in hail · 12 events
- Hail and Damaging Winds in Alabama, April 5, 20121.75 in hail · 32 events
- Hail in Arkansas, April 5, 2012$25,000 · 1.75 in hail · 4 events
- Flash Flooding and Hail in Alabama, April 5, 2012$5,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Alabama, April 5, 2012$17,000 · 51 kt wind · 9 events
- Flood and Hail in Tennessee, April 5, 20121 in hail · 9 events
- Winter Storm in Montana, April 5 to 6, 20128 events
- Winter Storm in Montana, April 5 to 7, 20128 events
- Hail in Louisiana, April 5, 20121.5 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 369171, 376447, 369169.